I am injecting Lantus long acting, 28 units, every evening. Can i also take 1000mg Glucophage after supper and what effect does this have on my Lantus. Can i reduce the 1000mg to 500mg
Lantus and metformin can be taken together but just be cautious as concomitant use can cause hypoglycemia.
Metformin can potentiate the hypoglycemic effects of insulin. The mechanism may involve either increases in cellular mechanisms controlled by insulin or effects on complementary biochemical reactions. While this interaction can be used to clinical advantage, clinicians should be aware that coadministration of metformin increases the risk of hypoglycemia associated with insulin.
MANAGEMENT: Close monitoring for the development of hypoglycemia is recommended if metformin is coadministered with insulin, particularly in patients with advanced age and/or renal impairment. Patients should be apprised of the signs and symptoms of hypoglycemia (e.g., headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, palpitations), how to treat it, and to contact their physician if it occurs.
be sure to monitor your blood sugar on a regular basis and record them even though these are taken together if you should have problems you should talk with the doctor, my doctor always has me to keep a log of written blood sugars that she can look at in the office and also compare with the hgbA1c wishing you the best,
My best answer is to ask your Doctor he or she would be able to give you the best answer.
- Glucophage Drug Information
- Glucophage XR Drug Information
- Lantus Drug Information
- Insulin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Dec 2012 • 4 answers
Updated 24 Oct 2017 • 2 answers
Updated 26 Oct 2015 • 1 answer
Updated 9 Feb 2016 • 1 answerFAQ by Drugs.com
Updated 27 Dec 2016 • 1 answer